Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Greetings, and thank you for your question!
I'm sorry you are having such a rough time! But let's see if we can piece this out. Abilify is an anti-psychotic (second generation, to be more precise), but it is often used to augment (or replace) antidepressants since it has that effect. It is also used as a mood stabilizer.
Ideally, a person should only be on 1 SGA at a time, so if the Abilify works well for you, exchanging it for the Geodon would be very reasonable to do. Plus, Abilify can be taken only once a day, unlike your Geodon which has to be taken twice a day.
Regarding the manic feeling, this could have been for a couple reasons: (1) Starting off at too high of a dose of Abilify too quickly; this can be solved by going back to the 2 mg and staying there; (2) Being on Abilify and Geodon, so too much SGA on-board; this can be solved by lowering your Geodon dose to say 120 mg total daily (40 + 80); (3) The nature of Abilify itself, making you manic because it is not mixing well with you; (4) Side effects from being on too much SGA, making you feel jittery, restless, and agitated; (5) Some combination of the above!
Certainly, talk with your doctor about these problems, but since you are trying to get onto Abilify, I'd probably opt for options (1) and (2) above.
The diffoculty swallowing also makes me think you might be having side effects from the Abilify, or from the Abilify + Geodon, so doing options (1) and (2), plus adding in 25 mg of Benadryl, should help take care of that.
Hope this helps! Please let me know if I may be of further service, and please do not rate this until you are satisfied your question has been answered to your need!
.OKMH53016130 My son is very anxious. He gets like